It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • I need some support (Citalopram/Celexa) - :-(

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-25-2011, 01:41 AM   #1
    uk_worried_guy
    Senior Member
    (male)
     
    Join Date: Aug 2004
    Posts: 208
    uk_worried_guy HB User
    Unhappy I need some support (Citalopram/Celexa) - :-(

    Dear All,

    I started on Citalopram (Celexa) 10mg about 5 days ago, and I'm really struggling. I was prescribed the drug for anxiety and some depression after trying CBT & Homeopathy and a number of other routes too... I found that I was just getting to the point where things were getting a bit too much for me :-(

    I take the tablet at night (as advised by my doctor). When I wake up, I'm REALLY anxious, this eases off a little towards afternoon, but ALL DAY I feel fatigued and spaced out and nauseous too (I've not been eating much because of that). I really don't feel like myself, and feel like i can't concentrate or focus. Strangely by night time (I guess when the tablet has worn off???) I start to feel a lot better and clearer, and then I take the tablet go to bed, and when I wake up, the cycle starts again...

    I know it's only been 5 days but does this mean the tablets aren't working? or is this normal? I don't know whether to carry on or stop?

     
    Sponsors Lightbulb
       
    Old 11-25-2011, 08:01 AM   #2
    flamesabers
    Senior Veteran
    (male)
     
    Join Date: Sep 2011
    Posts: 807
    flamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB User
    Re: I need some support (Citalopram/Celexa) - :-(

    Quote:
    Originally Posted by uk_worried_guy View Post
    I know it's only been 5 days but does this mean the tablets aren't working? or is this normal? I don't know whether to carry on or stop?
    I ask myself two questions when the side-effects become quite bothersome: is the side-effects severely impairing my ability to function in daily life? And am I willing to put up with the side-effects for at least a while longer?

    Celexa may or may not be successful with minimizing your depressive symptoms later on. If the side-effects are having too much of an impact on your daily routines and don't lessen over time, you may be better off switching to a different medication. I know it's not an easy decision whether to stay on a medication or try something different. When I made the decision I wondered whether I was quitting prematurely and whether the new medication would have even worse side-effects.

    Hopefully your experience with Celexa will help your doctor in selecting a new medication that will work more favorably with you should you decide to try a different medication.

     
    The Following User Says Thank You to flamesabers For This Useful Post:
    uk_worried_guy (11-25-2011)
    Old 11-25-2011, 08:41 AM   #3
    uk_worried_guy
    Senior Member
    (male)
     
    Join Date: Aug 2004
    Posts: 208
    uk_worried_guy HB User
    Re: I need some support (Citalopram/Celexa) - :-(

    ...Thanks for the reply. I think you're right... It's only been 5 days, I spoke to the doctor today who said I need to give it *at least* 10 days (and ideally upto 14) to see how the side effects are... It's NOT pleasant, but I guess I have to man-up and deal with it for now :-( It's especially hard when I was emotionally very raw anyway....

     
    Old 12-01-2011, 08:49 AM   #4
    fluffyflipflop
    Newbie
    (female)
     
    fluffyflipflop's Avatar
     
    Join Date: Dec 2011
    Location: Liege, Belgium
    Posts: 6
    fluffyflipflop HB User
    Re: I need some support (Citalopram/Celexa) - :-(

    hey, i was on citalopram for 3 months. its not the greatest antidepressant considering the side effects. i was feeling sick the first 10 days or so, but then out of the blue i felt really really good. and two weeks after i started taking it i was literally a different but happy person.
    its been a week since you last posted, so i hope citalopram is working better with you now

     
    Old 12-01-2011, 09:05 AM   #5
    uk_worried_guy
    Senior Member
    (male)
     
    Join Date: Aug 2004
    Posts: 208
    uk_worried_guy HB User
    Re: I need some support (Citalopram/Celexa) - :-(

    thank you for the replies. The side effects are still there, albeit not as bad as last week, but i still don't feel good. I went to the doctor today, who said I need to give it another 10 days and see how i feel :-(

     
    Old 12-01-2011, 09:19 AM   #6
    fluffyflipflop
    Newbie
    (female)
     
    fluffyflipflop's Avatar
     
    Join Date: Dec 2011
    Location: Liege, Belgium
    Posts: 6
    fluffyflipflop HB User
    Re: I need some support (Citalopram/Celexa) - :-(

    it's kind of a weird med. you may also experience super vivid dreams. i do not know how stressed you feel(i would imagine a lot) but you can always tell your doctor earlier than 10 days. after all, it is your decision. you need to be patient when taking antidepressants. unfortunately they do not work straight away. i wish they did! try to keep your mind busy, the drug will do its work

     
    Old 12-01-2011, 09:24 AM   #7
    uk_worried_guy
    Senior Member
    (male)
     
    Join Date: Aug 2004
    Posts: 208
    uk_worried_guy HB User
    Re: I need some support (Citalopram/Celexa) - :-(

    thank you ! did you find the side effects went away after you started to feel better?

     
    Old 12-01-2011, 09:30 AM   #8
    fluffyflipflop
    Newbie
    (female)
     
    fluffyflipflop's Avatar
     
    Join Date: Dec 2011
    Location: Liege, Belgium
    Posts: 6
    fluffyflipflop HB User
    Re: I need some support (Citalopram/Celexa) - :-(

    yes. when i started to feel better the side effects did not matter any more. it took me 2-3 weeks to start feeling a lot better. after couple of weeks i was feeling perfect. they gave me some meds for IBS and the stomach too. but once you get out of the worst part of depression, you dont pay attention to the side effects.

     
    Old 12-01-2011, 09:33 AM   #9
    uk_worried_guy
    Senior Member
    (male)
     
    Join Date: Aug 2004
    Posts: 208
    uk_worried_guy HB User
    Re: I need some support (Citalopram/Celexa) - :-(

    My depression and anxiety weren't 'horrendous' the reason for the treatment was because my anxiety levels were getting quite escalated quite quickly which was not helpful... but mainly because my anxiety and stress levels triggered me to develop rather serious IBS. The aim is that hopefully... by clearing the edge off the anxiety and stress... the IBS will ease-up too.

    i'm just really sick of feeling rubbish!!!

     
    Old 12-01-2011, 09:38 AM   #10
    fluffyflipflop
    Newbie
    (female)
     
    fluffyflipflop's Avatar
     
    Join Date: Dec 2011
    Location: Liege, Belgium
    Posts: 6
    fluffyflipflop HB User
    Re: I need some support (Citalopram/Celexa) - :-(

    i think IBS is primarily stress-related disorder. you need to keep your mind busy and go for running. its helpful for a lot of people with depression and/or anxiety. it takes all the stress out(if you know what i mean, i cant express it in english correctly i think!)

     
    Old 12-06-2011, 04:08 PM   #11
    hollyjade90
    Newbie
    (female)
     
    hollyjade90's Avatar
     
    Join Date: Dec 2011
    Location: Huddersfield
    Posts: 4
    hollyjade90 HB User
    Re: I need some support (Citalopram/Celexa) - :-(

    I took Citalopram 50mg for about 6 months in 2008 and it takes time to kick in, get used to what it does to you. couple of weeks should have to feeling what you should feel. LIke the AD I just started, every morning I took them I was soo nauseous but now they are helping and no more sickness!
    You need to persist with the side effects and go back to doc after 4 weeks and review. Stop getting freaked out by them and accept you will take time to adjust.
    It didn't work for me but hey maybe for you
    Holly

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Anyone taken Wellbutrin and Celexa/Citalopram together? ToltecWave Depression 11 04-02-2011 11:53 AM
    Question on Celexa (Citalopram) AnonymousT Depression 9 07-17-2010 12:10 PM
    what does citalopram do? bear6079 Depression 3 04-28-2010 12:57 PM
    Bad side effects Citalopram/Celexa hisoo Depression 2 08-13-2007 02:44 PM
    Anyone on Citalopram? New to this and scared Monkey32 Depression 8 01-18-2007 05:35 AM
    citalopram xxzoexx Depression 10 10-15-2006 06:55 PM
    bad experience w/ citalopram(celexa) razanne Depression 3 06-11-2005 09:47 AM

    Tags
    anxiety., celexa, citalopram, depression



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:03 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!